Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 47, NWS Jackson, MS

February 15, 2016Madison County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 15, 2016, 11:16 AM CST for Madison County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 15, 2016, 11:16 AM CST (17:16 UTC)
Expired
Feb 15, 2016, 12:15 PM CST
In force
59 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Madison County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 50 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 9:30 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

277 
WUUS54 KJAN 151716
SVRJAN
MSC089-151815-
/O.NEW.KJAN.SV.W.0047.160215T1716Z-160215T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1116 AM CST MON FEB 15 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 1215 PM CST

* AT 1116 AM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
  CANTON...MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  CANTON AROUND 1120 AM CST.
  WAY AROUND 1140 AM CST.
  CAMERON AND CAMDEN AROUND 1205 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR CENTRAL
MISSISSIPPI.

LAT...LON 3256 9015 3267 9019 3269 9015 3269 9014
      3270 9013 3270 9010 3273 9007 3274 9005
      3279 9002 3282 9002 3288 8994 3288 8973
      3283 8973
TIME...MOT...LOC 1716Z 233DEG 22KT 3265 9015 

HAIL...<.75IN
WIND...60MPH
 
$$

19
1 follow-up statement
352 
WWUS54 KJAN 151809 RRA
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1209 PM CST MON FEB 15 2016

MSC089-151819-
/O.EXP.KJAN.SV.W.0047.000000T0000Z-160215T1815Z/
MADISON MS-
1209 PM CST MON FEB 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON COUNTY
WILL EXPIRE AT 1215 PM CST...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR CENTRAL
MISSISSIPPI.

LAT...LON 3256 9015 3267 9019 3269 9015 3269 9014
      3270 9013 3270 9010 3273 9007 3274 9005
      3279 9002 3282 9002 3288 8994 3288 8973
      3283 8973
TIME...MOT...LOC 1807Z 233DEG 22KT 3265 9015 

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 11:09 AM CST, 7 minutes earlier.

Area forecast discussion, Feb 15, 11:09 AM CST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1109 AM CST MON FEB 15 2016

.DISCUSSION...TORNADO WATCH 14 HAS BEEN POSTED FOR AREAS GENERALLY
ALONG AND SE OF THE NATCHEZ TRACE. CONVECTION IS CURRENTLY ONGOING
ALONG A CONVERGENCE AXIS FROM AROUND NATCHEZ NEWD BETWEEN VKS AND
JAN TO NEAR WINONA. MOST OF THIS IS AHEAD OF A COLD FRONT SINKING
SOUTHWARD ACROSS THE DELTA THIS MORNING. RIGHT NOW SURFACE BASED
INSTABILITY RESIDES PRIMARILY SOUTH OF I-20, THOUGH FAIRLY STEEP MID
LEVEL LAPSE RATES (ON THE ORDER OF UP TO 7 C/KM) EXIST OVER MUCH OF
THE AREA. THOUGH THE ENTIRE WATCH IN OUR AREA IS A TORNADO WATCH,
THE GREATER THREAT FOR ANY TORNADO WILL REMAIN OVER THE SOUTHERN
HALF OF THE AREA, WHERE STORMS HAVE A GREATER CHANCE OF BECOMING
SURFACE BASED. FARTHER NORTH, HAIL WILL BE A GREATER THREAT DUE TO
COOLING TEMPS ALOFT/STEEPER LAPSE RATES, THOUGH SOME STRONGER WIND
GUSTS COULD ALSO MIX TO THE SURFACE AND PRODUCE WIND DAMAGE. A
TORNADO CANNOT BE ENTIRELY RULED OUT IN THAT AREA EITHER, BUT RIGHT
NOW WIDESPREAD CLOUD COVER AND CONVECTION TO THE SOUTH IS PREVENTING
GREATER DESTABILIZATION NORTH OF I-20. DEWPOINTS AROUND COLUMBUS
REMAIN IN THE 40S AT THIS POINT.

AS THE FRONT CONTINUES TO SHIFT SE ACROSS THE AREA, IT STILL APPEARS
ACTIVITY WILL COME TO AN END BY MID/LATE AFTERNOON. WE WILL LIKELY
BE ABLE TO CLEAR MUCH IF NOT ALL OF THE TORNADO WATCH EARLY.
FORECAST UPDATES HAVE BEEN SENT, WITH ADDITIONAL INCREMENTAL UPDATES
TO COME THROUGH THE DAY. /DL/

&&

.AVIATION...MVFR/IFR/LIFR CONDITIONS PREVAIL ACROSS THE MAJORITY OF
THE REGION AS A LARGE AREA OF SHRA/TSRA PUSHES THROUGH AHEAD OF A
COLD FRONT. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL,
WIND GUSTS OVER 50 KT, AND TORNADOES MAINLY OVER THE SE HALF OF THE
AREA. AS THE FRONT PUSHES THROUGH DURING THE AFTERNOON, WINDS WILL
SHIFT FROM SOUTHERLY TO NW/NLY. PRECIP WILL MOSTLY END RIGHT BEHIND
THE FRONT, BUT MVFR/IFR STRATUS MAY PERSIST THROUGH MUCH OF THE
NIGHT. SOME FOG IS ALSO POSSIBLE OVERNIGHT/EARLY TUES MORNING.
IMPROVING CIGS/VISBYS ARE EXPECTED DURING THE DAYTIME TUES. /DL/

&&

.PREV DISCUSSION... /ISSUED AT 415 AM CST MON FEB 15 2016/
SHORT TERM...TODAY THROUGH TUESDAY NIGHT...SHOWERS AND
THUNDERSTORMS ARE MOVING INTO THE AREA THIS MORNING OUT AHEAD OF A
STRONG SHORT WAVE AND A COLD FRONT THAT EXTENDS FROM TENNESSEE
SOUTHWEST TO NORTHEAST TEXAS. A DEEPENING SURFACE LOW IS LOCATED
OVER NORTHEAST TEXAS AND THIS LOW WILL CONTINUE TO DEEPEN AND MOVE
INTO WEST CENTRAL MISSISSIPPI BY EARLY THIS AFTERNOON. THE SURFACE
LOW WILL CONTINUE TO MOVE NORTHEAST INTO NORTHERN ALABAMA AND THIS
WILL DRAG A COLD FRONT ACROSS THE AREA LATER THIS AFTERNOON. IT
CONTINUES TO LOOK LIKE THERE IS SOME POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS LATER THIS MORNING THROUGH THE AFTERNOON HOURS OUT
AHEAD OF THE BOUNDARY. MODELS SUGGEST 1000-1500 MU CAPE MAINLY ALONG
AND SOUTH OF THE I-20 CORRIDOR THIS AFTERNOON WITH 500-1000 POSSIBLE
FURTHER NORTH...EAST OF I-55. THE MODELS CONTINUE TO KEEP THE BEST
MOISTURE OVER THE SOUTHERN PORTIONS OF THE AREA WITH 60 DEGREE
DEWPOINTS ONLY MAKING IT UP TO THE HWY 84 CORRIDOR. THE MAIN RISK
CONTINUES TO LOOK LIKE DAMAGING WIND GUSTS WITH ANY BOWING
SEGMENTS...BUT WITH DECENT LAPSE RATES OF NEAR 6.5 C/KM...QUARTER TO
HALF DOLLAR SIZE HAIL WILL ALSO BE POSSIBLE. IT LOOKS LIKE THERE
COULD BE A BRIEF WINDOW THIS AFTERNOON WHEN A TORNADO CANNOT BE
RULED OUT...MAINLY SOUTH OF THE HIGHWAY 84 CORRIDOR WHERE THE BEST
SHEAR/INSTABILITY COMBINES BEFORE THE BOUNDARY MOVES THROUGH.

THE COLD FRONT WILL MOVE JUST EAST OF THE AREA BY EARLY EVENING WITH
THE SHOWERS COMING TO AN END FROM WEST TO EAST. SURFACE HIGH
PRESSURE WILL QUICKLY BUILD IN OVERNIGHT WITH LOWS FALLING INTO THE
UPP34 30S TO LOW 40S. TUESDAY LOOKS LIKE A NICE DAY WITH MOSTLY
SUNNY SKIES AND HIGH TEMPERATURES RANGING FROM THE MID 60S IN THE
NORTH TO AROUND 70S IN THE SOUTH. A DRY COLD FRONT WILL DROP SOUTH
ACROSS THE AREA TUESDAY EVENING WITH THE MODELS SUGGESTING THAT THE
AIRMASS WILL NOT BE OVERLY COLD...WITH LOWS ONCE AGAIN ONLY FALLING
BACK INTO THE UPPER 30S AND LOW 40S ON WEDNESDAY MORNING./15/

LONG TERM...WEDNESDAY THROUGH NEXT WEEKEND...THE MAIN STORY FOR THE
LONG TERM PORTION OF THE FORECAST WILL BE WARM TEMPERATURES WITH
RAIN CHANCES NOT REALLY IN THE PICTURE UNTIL LATE IN THE WEEKEND.

THE LAST GASP OF COOL SURFACE HIGH PRESSURE FOR A WHILE WILL KEEP
TEMPERATURES ONLY A LITTLE ABOVE AVERAGE ON WEDNESDAY INTO WEDNESDAY
NIGHT. HOWEVER...BY THURSDAY...THIS HIGH WILL BE TRANSLATING OFF TO
THE EAST AND A QUICK WARMING TREND (THAT SHOULD CULMINATE FRIDAY AND
SATURDAY) WILL HAVE BEGUN. TEMPERATURES THROUGH THE BULK OF THE LONG
TERM PERIOD (ESPECIALLY AFTER WEDNESDAY) WILL BE ABOUT 10 TO 20
DEGREES ABOVE AVERAGE UNTIL A STOUT COLD FRONT PROGRESSING THROUGH
THE REGION BETWEEN SUNDAY NIGHT AND MONDAY CHILLS CONDITIONS BACK
DOWN. OF COURSE RAIN CHANCES WILL INCREASE AROUND THIS FROPA...BUT
REALLY SHOULD REMAIN RATHER INSIGNIFICANT UNTIL SATURDAY NIGHT AT
THE EARLIEST. OF COURSE IN THE WARM ANTICIPATED REGIME THERE WILL BE
PLENTY OF SOUTHERLY FLOW AND ASSOCIATED LATE NIGHT AND MORNING LOW
CLOUDS...ESPECIALLY FROM LATE THURSDAY NIGHT THROUGH THE WEEKEND.
NOT CONFIDENT AT THIS POINT TO SAY WHETHER ANY RECORD HIGHS WILL BE
IN JEOPARDY OVER THIS STRETCH BECAUSE IT APPEARS MORE LIKELY MOST
MAXIMUM TEMPS WILL REMAIN SHY OF 80 DEGREES. /BB/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/15/BB
Hazardous weather outlook, Feb 15, 9:53 AM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
953 AM CST MON FEB 15 2016

ARZ074-075-LAZ007>009-015-023-MSZ018-019-025>030-034-035-040-041-
161600-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
953 AM CST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

LAZ016-024-025-MSZ031>033-036>039-042>047-161600-
MADISON LA-CATAHOULA-TENSAS-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-
ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-
953 AM CST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY

SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND HALF DOLLAR
SIZED HAIL WILL BE POSSIBLE THROUGH THE AFTERNOON HOURS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY.

LAZ026-MSZ048>066-072>074-161600-
CONCORDIA-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
953 AM CST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...REMAINDER OF TODAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY

SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND HALF DOLLAR
SIZED HAIL ARE EXPECTED THROUGH THE AFTERNOON HOURS. TORNADOES ARE
ALSO POSSIBLE WITH THESE STORMS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Feb 15, 10:16 AM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1016 AM CST MON FEB 15 2016

MSZ056-057-151700-
JASPER MS-SMITH MS-
1016 AM CST MON FEB 15 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JASPER AND EAST CENTRAL
SMITH COUNTIES UNTIL 1100 AM CST...

AT 1016 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BAY SPRINGS...OR 12 MILES NORTHWEST OF STRINGER...MOVING
NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BAY SPRINGS AROUND 1025 AM CST.
  TURNERVILLE AROUND 1035 AM CST.
  PAULDING AROUND 1050 AM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SYLVARENA...LOUIN AND
MONTROSE.

LAT...LON 3188 8937 3205 8951 3222 8911 3222 8906
      3202 8893
TIME...MOT...LOC 1616Z 243DEG 31KT 3200 8940

JC
Local storm report, Feb 15, 10:24 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1024 AM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     HAIL             BAY SPRINGS             31.98N 89.28W
02/15/2016  E1.00 INCH       JASPER             MS   PUBLIC

            PICTURE RECEIVED VIA TWITTER

&&

DL
Special weather statement, Feb 15, 10:29 AM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1029 AM CST MON FEB 15 2016

MSZ052-151715-
LAUDERDALE MS-
1029 AM CST MON FEB 15 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAUDERDALE COUNTY UNTIL
1115 AM CST...

AT 1029 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MERIDIAN...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MARION AROUND 1040 AM CST.
  TOOMSUBA AROUND 1050 AM CST.
  LAUDERDALE AND KEWANEE AROUND 1055 AM CST.

LAT...LON 3235 8842 3228 8876 3229 8877 3244 8886
      3258 8849 3258 8839
TIME...MOT...LOC 1629Z 243DEG 31KT 3240 8874

JC
Local storm report, Feb 15, 10:32 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1032 AM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 AM     HAIL             MAGEE                   31.87N 89.73W
02/15/2016  E1.00 INCH       SIMPSON            MS   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZE HAIL

1025 AM     HAIL             NATCHEZ                 31.55N 91.39W
02/15/2016  E0.25 INCH       ADAMS              MS   AMATEUR RADIO

&&

DL
Local storm report, Feb 15, 10:55 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1055 AM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     HAIL             6 SSE RALEIGH           31.95N 89.48W
02/15/2016  E1.00 INCH       SMITH              MS   BROADCAST MEDIA

            OCCURRED NEAR CENTER RIDGE

&&

DL
Special weather statement, Feb 15, 10:56 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1056 AM CST MON FEB 15 2016

MSZ051-052-057-058-151745-
JASPER MS-NEWTON MS-CLARKE MS-LAUDERDALE MS-
1056 AM CST MON FEB 15 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LAUDERDALE...
SOUTHEASTERN NEWTON...NORTHEASTERN JASPER AND NORTHWESTERN CLARKE
COUNTIES UNTIL 1145 AM CST...

AT 1056 AM CST...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR GARLANDVILLE...OR 11 MILES SOUTH OF
NEWTON...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GARLANDVILLE AROUND 1100 AM CST.
  ROSE HILL AROUND 1110 AM CST.
  MEEHAN AROUND 1135 AM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CHUNKY AND HICKORY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR EAST CENTRAL
MISSISSIPPI.

LAT...LON 3204 8912 3220 8926 3241 8891 3218 8875
TIME...MOT...LOC 1656Z 237DEG 25KT 3215 8913

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 3:18 AM CSTSpecial Weather StatementJANFranklin27 min
Feb 15, 4:30 AM CSTSpecial Weather StatementJANLincoln30 min
Feb 15, 5:04 AM CSTSpecial Weather StatementJANLawrence41 min
Feb 15, 5:37 AM CSTSpecial Weather StatementJANLincoln38 min
Feb 15, 5:50 AM CSTSpecial Weather StatementJANSimpson40 min
Feb 15, 6:05 AM CSTSpecial Weather StatementJANCopiah40 min
Feb 15, 8:11 AM CSTSevere Thunderstorm WarningJANIssaquena49 min
Feb 15, 9:09 AM CSTSevere Thunderstorm WarningJANJasper, Smith66 min
Feb 15, 9:21 AM CSTSpecial Weather StatementJANHumphreys39 min
Feb 15, 9:25 AM CSTSpecial Weather StatementJANClaiborne50 min
Feb 15, 9:28 AM CSTSevere Thunderstorm WarningJANClaiborne, Warren62 min
Feb 15, 9:57 AM CSTSpecial Weather StatementJANHolmes33 min
Feb 15, 10:01 AM CSTSevere Thunderstorm WarningJANAdams59 min
Feb 15, 10:05 AM CSTSpecial Weather StatementJANGrenada40 min
Feb 15, 10:10 AM CSTSevere Thunderstorm WarningJANHinds65 min
Feb 15, 10:16 AM CSTSpecial Weather StatementJANJasper44 min
Feb 15, 10:29 AM CSTSpecial Weather StatementJANLauderdale46 min
Feb 15, 10:56 AM CSTSpecial Weather StatementJANNewton49 min
Feb 15, 10:56 AM CSTSevere Thunderstorm WarningJANClaiborne, Franklin, Jefferson64 min
Feb 15, 10:59 AM CSTTornado WarningJANHinds32 min
Feb 15, 11:08 AM CSTTornado WarningJANMadison33 min
Feb 15, 11:10 AM CSTTornado WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln38 min
Feb 15, 11:38 AM CSTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott82 min
Feb 15, 11:50 AM CSTTornado WarningJANRankin14 min
Feb 15, 11:58 AM CSTTornado WarningJANCopiah, Lawrence, Lincoln, Simpson62 min
Feb 15, 12:02 PM CSTSpecial Weather StatementJANKemper28 min
Feb 15, 12:07 PM CSTTornado WarningJANLeake30 min
Feb 15, 12:26 PM CSTTornado WarningJANAttala, Winston43 min
Feb 15, 12:40 PM CSTTornado WarningJANSimpson, Smith65 min
Feb 15, 1:00 PM CSTSevere Thunderstorm WarningJANNeshoba39 min
Feb 15, 1:05 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Jefferson, Lawrence, Lincoln58 min
Feb 15, 1:25 PM CSTTornado WarningJANMarion38 min
Feb 15, 1:26 PM CSTTornado Warning Tornado observedJANJasper, Smith52 min
Feb 15, 1:36 PM CSTSevere Thunderstorm WarningJANClarke, Lauderdale19 min
Feb 15, 1:46 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Lincoln, Simpson44 min
Feb 15, 2:08 PM CSTTornado WarningJANSimpson, Smith33 min
Feb 15, 2:10 PM CSTTornado Warning Tornado observedJANJasper, Newton16 min
Feb 15, 2:22 PM CSTSevere Thunderstorm WarningJANSmith18 min
Feb 15, 2:25 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis16 min
Feb 15, 2:32 PM CSTSevere Thunderstorm WarningJANJones41 min
Feb 15, 2:32 PM CSTSevere Thunderstorm WarningJANJasper43 min
Feb 15, 2:37 PM CSTSevere Thunderstorm WarningJANNewton35 min
Feb 15, 2:50 PM CSTSevere Thunderstorm WarningJANClarke, Lauderdale70 min
Feb 15, 3:02 PM CSTSevere Thunderstorm WarningJANKemper, Neshoba47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.